Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 484, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 27, 2000, 12:32 PM CDT for Montgomery County, Pike County, Alabama. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2000, 12:32 PM CDT (17:32 UTC)
- Expired
- Aug 27, 2000, 1:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Montgomery County, AL, Pike County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 12:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 271733 SVRBHM ALC101-109-271830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1232 PM CDT SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA PIKE COUNTY IN SOUTHEAST ALABAMA * UNTIL 130 PM CDT * AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES NORTHWEST OF TROY...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RURAL SOUTHEASTERN MONTGOMERY COUNTY AND RURAL PIKE COUNTY. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE CoOVER NOW! FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:08 AM CDT, 9 hours 24 minutes earlier.
Area forecast discussion, Aug 27, 3:08 AM CDT, 9 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 308 AM CDT SUN AUG 27 2000 SATELLITE LOOPS SHOWING SHORTWAVE MOVING ACROSS THE OHIO AND TENNESSEE VALLEYS THIS MORNING. RADARS SHOWING CONVECTION MOVING SOUTHEAST JUST CLIPPING THE NORTHEAST CORNER OF THE AREA. MODELS IN GENERAL AGREEMENT OF MOVING SHORTWAVE SOUTHEAST ACROSS THE CAROLINAS AND GEORGIA THROUGH PERIOD. AT THE MOMENT WILL OPT FOR SCATTERED PERCENTAGES ACROSS MOST OF THE AREA FOR TODAY. WILL KEEP SMALL PROBABILITIES IN FOR THE EVENING HOURS ACROSS THE NORTHERN SECTIONS OF THE AREA. SMALL PROBABILITIES TO CONTINUE IN THE SOUTH PARTS OF THE FORECAST AREA FOR THE NIGHTTIME HOURS. AT THE SURFACE, COLD FRONT MOVES OVER NORTHERN COUNTIES THROUGH MONDAY MORNING. ALTHOUGH WEAK THIS SHOULD PROVIDE AS A FOCUS FOR CONVECTION ON MONDAY. PRELIMINARIES... HSV EB 090/071 092/070 093 65422 BHM BB 093/073 093/071 094 65422 MGM BB 097/072 096/073 096 65422= .BHM...NONE.
In the hours before
Special weather statement, Aug 27, 8:12 AM CDT, 4 hours 20 minutes before
ALZ001>038-040>050-271800- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 812 AM CDT SUN AUG 27 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. THERE IS A SLIGHT RISK OF SEVERE WEATHER IN THE EASTERN HALF OF NORTHERN AND CENTRAL ALABAMA...MAINLY ALONG AND EAST OF THE INTERSTATE 65 CORRIDOR...THROUGH THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE ACROSS THE WESTERN HALF OF THE AREA... BUT SHOULD REMAIN BELOW SEVERE LIMITS. AN UPPER LEVEL IMPULSE WILL MOVE SOUTHEASTWARD OVER THE STATE...SPREADING THUNDERSTORMS SOUTHWARD AS THE DAY PROGRESSES. THE MAIN THREAT FROM THE STORMS WILL BE STRONG GUSTY WINDS. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 12:40 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 65 min |
| Aug 27, 1:08 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 37 min |
| Aug 27, 1:34 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 56 min |
| Aug 27, 1:43 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 32 min |
| Aug 27, 1:54 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 36 min |
| Aug 27, 2:07 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 38 min |
| Aug 27, 2:18 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 27 min |
| Aug 27, 2:35 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.